MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COAGUCHEK VANTUS; PROTHROMBIN TIME MONITOR

ROCHE DIAGNOSTICS COAGUCHEK VANTUS; PROTHROMBIN TIME MONITOR
Model Number COAGUCHEK INRANGE
Medical Device Problem Code Image Display Error/Artifact (1304)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no corrosion in the battery well of the meter.The meter was requested for investigation.
 
Event or Problem Description
We received an allegation of a display issue with a coaguchek vantus meter.When the patient turned the meter on to run a test, 3 one-inch-long black vertical "blobs" were across the display screen.The lines were frozen on the display screen and the meter would not proceed to run a test.No tests could be run on the meter.When the patient tested on the meter approximately 2 months ago the display screen was "fine" and the results could be read clearly.There were no missing segments on the display screen at that time.
 
Additional Manufacturer Narrative
The customer did not return the meter for investigation.As no product was returned, a specific root cause could not be determined.
 
Additional Manufacturer Narrative
Sections d9 and h3 were updated.The meter was received for investigation.Upon powering on the device, the display remained white with some black spots caused by visible cracks in the display screen.The device did not show any damage suggesting external force (damage from being dropped).The display has completely failed and no results can be displayed.Half-round cracks were observed at the bottom edge of the screen.

Brand Name
COAGUCHEK VANTUS
Common Device Name
PROTHROMBIN TIME MONITOR
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key15869382
Report Number1823260-2022-03772
Device Sequence Number6689895
Product Code GJS
UDI-Device Identifier00365702700499
UDI-Public00365702700499
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170960
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberCOAGUCHEK INRANGE
Device Catalogue Number07729952160
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer12/12/2022
02/15/2023
Initial Report FDA Received Date11/28/2022
Supplement Report FDA Received Date12/19/2022
02/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale